Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 1995, 10:44 PM EDT for Volusia County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 1995, 10:44 PM EDT (02:44 UTC)
- Expired
- Jun 19, 1995, 11:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:48 PM EDT | Tornado F0 | Port Orange, FL | A small tornado touched down briefly in rural Volusia County, about four miles north of Highway 44 along Highway 415. The tornado blew down a few trees and destroyed a pool screen. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 200245 RRA SVRMLB FLC127-200330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1044 PM EDT MON JUN 19 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...VOLUSIA COUNTY AT 1042 MELBORNE WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR THE INTERSTATE 4 AND HIGHWAY 44...ABOUT 5 MILES WEST OF PORT ORANGE. THE STORM WILL MOVE EAST AT 15 MPH AND AFFECTS FROM THE DAYTONA BEACH INTERNATIONAL AIRPORT TO PORT ORANGE AND PONCE INLET THROUGH 1130 PM. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. SPRATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:52 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 19, 7:52 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 749 PM EDT MON JUN 19 1995 ISOLATED HEAVY TRW NOW OVER EASTERN MARION COUNTY SHOULD MOVE TOWARD LAKE/VOLUSIA COUNTY BORDER THEN SLOWLY DISSIPATE BY AROUND UPDATE TIME. OTHER WIDELY SCATTERED SHOWERS OVER SOUTHERN COUNTIES ARE WELL REMOVED FROM BOUNDARIES AND MOVING EASTWARD. THESE SHOULD DISSIPATE DURING NEXT 30-60 MINS. NO CHANGES ANTICIPATED TO CURRENT FORECAST. @1...VOLUSIA @2...BREVARD INDIAN RIVER @3...LAKE ORANGE SEMINOLE OSCEOLA @4...ST LUCIE MARTIN OKEECHOBEE SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:56 PM EDT | Tornado Warning | MLB | Volusia | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.